ALERT - Carfentanil Has Been Detected in Thunder Bay
Carfentanil is a toxic opioid which is sometimes mixed into street drugs. Some signs of carfentanil and opioid toxicity include: impaired breathing, loss of consciousness, inability to talk, blue fingernails or lips, or loud snoring or gurgling.
People who use drugs can reduce the risk of harm from carfentanil and other opioids by:
- using drugs in the presence of others, or arranging for someone to check in on them; avoiding using drugs at the same time if using in a group;
- trying a small amount before using their usual amount;
- calling 911 if someone develops signs of opioid toxicity; and
- carrying naloxone – a free medication that reverses toxicity due to any kind of opioid.
Naloxone is available for free from the Thunder Bay District Health Unit (625-8831) and most community pharmacies. Have you had an unexpected bad reaction to a street drug?
Report bad drugs at https://www.tbdhu.com/contact/bad/reaction_to_street_drug . Your report will be anonymous.
Feel Better, Live Longer, Be Happier